Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 55, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Oct 25, 2018, 9:36 AM CDT for Brazoria County, Fort Bend County, Texas. It took effect at Oct 25, 2018, 7:00 PM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2018, 9:36 AM CDT (14:36 UTC)
- In effect from
- Oct 25, 2018, 7:00 PM CDT
- Expired
- Oct 26, 2018, 10:34 AM CDT
- In force
- 16 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Brazoria County, TX, Fort Bend County, TX
The radar
The Houston radar (KHGX), 53 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Brazos River near Rosharon (ROST2). The gauge peaked at 42.96 ft at Oct 25, 2018, 5:00 PM CDT.
- Action stage
- 40 ft
- Minor stage
- 43 ft
- Moderate stage
- 47 ft
- Major stage
- 51.3 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08116650, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Oct 25, 3:54 AM CDT, 5 hours 42 minutes earlier.
Area forecast discussion, Oct 25, 3:54 AM CDT, 5 hours 42 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 354 AM CDT Thu Oct 25 2018 .DISCUSSION... Any lingering rain from yesterday's storm system will move off to the east and out of our area this morning. Clouds are expected to linger around for most of the area during the day, and this in combination with northwest winds will help to keep today's highs some 5 to 10 degrees below normal. Still looking at a quiet end of the week and weekend with surface high pressure in/around the area. Expect to see highs warm into the 80s over the weekend with light southwest to west winds in place. A Sunday night thru Monday morning cold front will help to bring the highs back down a little at the start of next week, but warming temperatures can be expected beginning on Tuesday as high pressure moves off to the east and an onshore flow sets up. With the warmer temperatures comes our next rain chances on Wednesday and Thursday as the next system and associated front moves eastward across the state. 42 && .MARINE... Observed water levels are still running ~3.3ft MLLW along the upper Tx coast. These levels will produce minor overwash on the Highway 87/124 intersection so will go w/ beach hazard statement to incorporate water levels & rip currents until 7am which should get us thru the next high tide cycle (~4am). Improving conditions and lowering surf can be expected thereafter w/ nw flow in place. NW winds should begin picking up to around 15 kt this morning. Moderate NNW/NW flow will persist into Fri night as high pressure builds into the region. May need the caution flags at times. Otherwise, gradient weakens and winds/seas further diminish this weekend as the high makes its way into the NW Gulf. Increasing onshore winds and building seas can be expected early/mid next week. 47 && .AVIATION... LIFR/IFR ceilings should persist into the mid morning hours until we start seeing some very slow improvement through the day. Clouds should scatter out and conditions trend toward VFR late in the afternoon. Though a drier airmass will be filtering in...we'll need to watch the possibility for some patchy shallow fog development considering clearing skies and wet ground in place. 47 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 68 54 76 55 80 / 10 0 0 0 0 Houston (IAH) 71 55 75 57 80 / 10 0 0 0 0 Galveston (GLS) 72 61 74 64 77 / 10 0 0 0 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Oct 25, 3:54 AM CDT, 5 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 354 AM CDT Thu Oct 25 2018 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-300-313-335>338-436>438-261200- Austin-Brazoria Islands-Brazos-Burleson-Chambers-Coastal Brazoria- Coastal Galveston-Coastal Harris-Coastal Jackson- Coastal Matagorda- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Colorado-Fort Bend-Galveston Bay- Galveston Island and Bolivar Peninsula-Grimes-Houston- Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson- Inland Matagorda-Madison-Matagorda Bay-Matagorda Islands- Montgomery-Northern Liberty-Polk-San Jacinto-Southern Liberty- Trinity-Walker-Waller-Washington- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- Wharton- 354 AM CDT Thu Oct 25 2018 This hazardous weather outlook is for portions of Southeast Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 7:26 PM CDT | Areal Flood Advisory | HGX | Brazoria, Galveston, Harris | 64 min |
| Oct 24, 7:45 PM CDT | Flash Flood Warning | HGX | Brazoria, Galveston, Harris | 90 min |
| Oct 24, 7:52 PM CDT | Special Marine Warning | HGX | 38 min | |
| Oct 24, 8:22 PM CDT | Special Marine Warning | HGX | 38 min | |
| Oct 24, 8:24 PM CDT | Special Weather Statement | HGX | Galveston | 51 min |
| Oct 24, 8:33 PM CDT | Areal Flood Advisory | HGX | Galveston | 117 min |
| Oct 24, 8:59 PM CDT | Special Marine Warning | HGX | 31 min | |
| Oct 24, 9:11 PM CDT | Areal Flood Warning | HGX | Brazoria, Galveston | 64 min |
| Oct 24, 9:15 PM CDT | Special Weather Statement | HGX | Galveston | 30 min |
| Oct 24, 9:30 PM CDT | Flash Flood Warning | HGX | Galveston | 2 hr |
| Oct 24, 9:55 PM CDT | Special Marine Warning | HGX | 50 min | |
| Oct 24, 10:37 PM CDT | Areal Flood Advisory | HGX | Galveston | 3 hr |
| Oct 24, 11:15 PM CDT | Areal Flood Advisory | HGX | Chambers, Galveston, Liberty | 2 hr |
| Oct 25, 4:40 AM CDT | Beach Hazards Statement | HGX | Galveston | 2 hr |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.